MAUDE Adverse Event Report: STAAR SURGICAL IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5 13.2
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Blurred Vision (2137); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A4-a6: unk.H6 - type of investigation: 4110 - lens work order search: no similar complaint type events reported for units within the same lot.(b)(4).
 
Event or Problem Description
A faculty representative reported that following an implantable collamer lens (icl) implantation procedure, the lens size looks too big inside the eye.Planned lens removal and replacement.Cause of the event was reported as unknown.There are multiple device reports associated with this patient.This report is 1 of 2 total reports.Based on the information provided, the risk assessment for our product, and our experience, we have determined the cause or contribution to the reported issue is not indicative of a manufacturing related issue or product deficiency.Additional information was requested.No further information is available at this time.This file will be re-opened if additional information is provided.
 
Additional Manufacturer Narrative
A2 -" (b)(6) 1991" should be added to the initial mdr.B1 - corrected to: "adverse event" in the initial mdr.B2 - required intervention to prevent permanent impairment/damage should be added to the initial mdr.B5 - corrected to: "a healthcare professional reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced excessive vault, significant reduction of irido-corneal angles, unreactive (fixed) pupil, and blurred vision.In a separate visit a replacement lens was implanted.The problem was resolved.Cause of the event was reported as device - "lens size per ocos calculator was too large after implantation causing high vault and minimally reactive pupil." in the initial mdr.D6a - implant date: (b)(6) 2024 should be added to the initial mdr.H1 - corrected to: serious injury in the initial mdr.H6 - health effect - clinical code (e): 4582, 2137 should be added to the initial mdr.H6 - corrected to: health effect - impact code (f): 4627 in the initial mdr.H6 - corrected to: medical device problem code (a): 2993 in the initial mdr.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key20075932
Report Number2023826-2024-03876
Device Sequence Number3075378
Product Code QCB
UDI-Device Identifier00841542116800
UDI-Public00841542116800
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberVTICM5 13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2024
Supplement Date Received by Manufacturer10/03/2024
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date10/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR
Patient SexMale